MAUDE Adverse Event Report: EDWARDS LIFESCIENCES LLC EDWARDS COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES LLC EDWARDS COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9750CM20A
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A supplemental mdr is being submitted due to engineering evaluation findings, sections g6, h2, h6: type of investigation, investigation findings, investigation conclusions and h11 has been added.The event(s) reported is/are anticipated in the risk management documentation for transcatheter heart valve procedures.A previous investigation into this type of event is captured in an edwards lifesciences technical summary and applies to this complaint.Additional assessment of the failure mode(s) is not required at this time.The device was not returned for evaluation.Due to the unavailability of the complaint device, engineering was unable to perform any visual inspection, functional testing, or dimensional analysis.Per the technical summary, the instructions for use (ifu), training manuals and current risk mitigations have been reviewed.No inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.Through extensive complaint investigations, balloon burst events during valve deployment have not been associated with device malfunctions or manufacturing nonconformances.Rather, the root cause of these events has historically been due to calcification in the landing zone or over-inflation of the balloon.The complaint for balloon burst was confirmed empirically based on event description.Available information suggests patient factors likely contributed to the event as provided information indicated that the patient had calcification in the landing zone (heavily calcified stj and mild-to moderate calcified leaflets).The presence of calcification can create a challenging anatomy for balloon inflation.While the balloons are sufficiently designed and tested to ensure the burst pressure is at or above the rated burst pressure, calcified nodules can compromise the structure of the balloon wall via following mechanisms such as puncture, local overstretching, open cell impingement, or stress concentration.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.As such, neither a product risk assessment, nor corrective or preventative actions are required at this time.
 
Additional Manufacturer Narrative
Investigation is ongoing.
 
Event or Problem Description
As reported by a field clinical specialist (fcs), during a transcatheter aortic valve replacement (tavr) procedure, a 20 mm sapien 3 ultra resilia valve was implanted in the aortic position.At the end of balloon inflation, the balloon ruptured.The rupture was attributed to a small and heavily calcified sinotubular junction (stj), which was known prior to the procedure and considered a potential risk factor.The valve was successfully deployed and reached nominal pressure before the balloon burst.Following the rupture, the delivery system was advanced to the descending aorta and monitored under fluoroscopy during removal from the esheath.The team confirmed that all balloon material remained intact on the delivery system, and no fragments were left in the patient.No instruments were required to remove the balloon cover.No leakage was noted in the delivery system during the procedure.Blood was observed in the inflation syringe after the rupture when negative pressure was applied.Valve alignment was performed in a straight section without difficulty, and there were no issues withdrawing the delivery system.Upon inspection, the only damage noted was a horizontal rupture of the balloon.No additional edwards devices were damaged.No photos were taken during the event.The patient experienced no injury or complications related to the event and was discharged home in stable condition.The degree of calcification was reported as moderate to mild in the leaflets and none in the annulus.Annulus sizing was within the range for a 20 mm valve.Tortuosity was mild, and the minimum luminal diameter was 6.0 mm.No 3mensio report was available, as the case was worked up on the hospital's system.The delivery system was discarded by the hospital team and is not available for return.The physician and team anticipated the possibility of balloon rupture due to the small and calcified stj and did not request device return.

Brand Name
EDWARDS COMMANDER DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key23582752
Report Number2015691-2025-09356
Device Sequence Number21137941
Product Code NPT
UDI-Device Identifier00690103207811
UDI-Public(01)00690103207811(17)270723(10)66867813
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9750CM20A
Device Lot Number66867813
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2025
Supplement Date Received by Manufacturer11/26/2025
Initial Report FDA Received Date11/18/2025
Supplement Report FDA Received Date11/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale